MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implant procedure, the plunger was bent / plunger slides under/over lens.Additional information has been requested and received stating no hospitalization necessary as a result of the event and the event did not result in any impairment of the patient.Additional information was requested and received stating that there was patient contact, and the procedure was completed on the same day with the same iol, without replacement.
 
Additional Manufacturer Narrative
A product was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Two identical photos were provided.The photo showed the plunger full advanced outside of the nozzle tip.The view was mid-nozzle to end of the plunger tip.No damage or abnormalities were observed.The tip flanges did not appear damaged.The upper flange is intended to be angled, this is not damage.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.4., d.9.And h.3.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device was returned.The plunger lock and lens stop had been removed.Viscoelastic was observed in the device.The plunger had been fully advanced outside the nozzle tip.Both tip flanges were damaged, folded back on the plunger.The upper flange was also torn.This type of damage can occur if a plunger over or underride occurs.The lens was not returned.The plunger position in relation to the lens during advancement cannot be determined.The returned device did not match the provided photo.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.It is unknown if a qualified viscoelastic was used.The root cause could not be determined.The returned device was microscopically evaluated.The lens had been delivered.The plunger tip was damaged.The upper and lower flanges were bent back.The upper flange was also torn.This type of damage can occur if there is a plunger over/underride.Plunger tips are 100 percentage inspected during the manufacturing process.The extensive damage observed would not have met release criteria.It is unknown of qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the company intraocular lens (iol) with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the "fill-to" line on the nozzle tip.This will require approximately 0.2 milliliters (ml) of ovd.Only use a company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become "stuck" in the device.The ifu instructs: take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the "fill-to" line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.After the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be "out of position" can result in a broken haptic or other negative outcome.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24016661
Report Number1119421-2026-00066
Device Sequence Number10719874
Product Code KYB
UDI-Device Identifier00380652395274
UDI-Public(01)00380652395274(17)280608(11)250610(10)16053391
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number16053391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/22/2026
02/19/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/12/2026
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN VISCOELASTIC
Patient SexMale